Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2012, 7:11 PM CDT for Perry County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 26, 2012, 7:30 PM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Perry County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS54 KOHX 270011
SVROHX
TNC135-270030-
/O.NEW.KOHX.SV.W.0132.120427T0011Z-120427T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 PM CDT
* AT 711 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
DECATURVILLE...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3566 8803 3565 8802 3550 8797 3554 8799
3556 8801 3561 8804 3563 8804
TIME...MOT...LOC 0011Z 314DEG 23KT 3559 8805
$$
FORECASTER: 31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:10 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 26, 7:10 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 710 PM CDT THU APR 26 2012 .UPDATE... FRONTAL BOUNDARY POSITIONED JUST TO THE NORTHWEST OF THE ONGOING SEVERE CONVECTION. WILL GO AHEAD AND CLEAR A FEW MORE OF THE NORTHERN MOST COUNTIES. AT THE SAME TIME...WILL BE EXTENDING THE ONGOING WATCH FURTHER SOUTH. WILL UPDATE GRIDS AND ZONES AFTER THE WATCH EXTENSION AND MODIFICATIONS GO OUT. && .PREV DISCUSSION... /ISSUED 412 PM CDT THU APR 26 2012/ SHORT TERM...COLD FRONT MARCHING SOUTHWARD INTO OUR NORTHWESTERN COUNTIES LATE THIS AFTERNOON AND EVENING, WITH A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS OVER MUCH OF THE NORTHERN PARTS OF THE MID STATE THROUGH 01Z. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 01Z FOR MOST AREAS ALONG AND NORTH OF I-40. EXPECT COLD FRONT TO PUSH SOUTHWARD OVERNIGHT WITH SHOWERS AND THUNDERSTORMS LIKELY CONTINUING IN A BAND JUST AHEAD OF THE FRONTAL BOUNDARY. SHOWERS WILL DIMINISH AND END AFTER THE FRONT PASSES, WITH MOST THUNDERSTORMS CONFINED TO OUR EXTREME SOUTHERN COUNTIES BY 12Z FRIDAY. COLD FRONT LIFTS BACK NORTH AS A WARM FRONT FRIDAY, WITH SCATTERED THUNDERSTORMS ALONG AND SOUTH OF THE FRONT, BUT MAINLY JUST SHOWERS TO THE NORTH OF THE BOUNDARY. FRONT SHOULD CONTINUE PUSHING NORTHWARD INTO KENTUCKY FRIDAY NIGHT, WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER NORTHEASTERN PARTS OF OUR AREA. EXPECT MOST SHOWERS AND THUNDERSTORMS TO BECOME CONFINED TO NORTHERN PARTS OF THE MID STATE OVER THE WEEKEND, AS FRONTAL BOUNDARY IS FORECAST TO WAVER AROUND OVER SOUTHERN AND CENTRAL KENTUCKY. WHERE SUFFICIENT AFTERNOON SUNSHINE OCCURS, EXPECT AFTERNOON TEMPERATURES OVER THE WEEKEND TO PUSH INTO THE LOWER AND MIDDLE 80S OVER MOST AREAS. THE MAIN POSSIBLE EXCEPTION, WILL BE ACROSS THE NORTH INVOF MORE CLOUDS AND POSSIBLE SHOWERS AND THUNDERSTORMS. LONG TERM...WARM SOUTHERLY FLOW CONTINUES OVER THE AREA NEXT WEEK, WITH ENOUGH ATMOSPHERIC INSTABILITY TO ALLOW FOR PERIODS OF SHOWERS AND THUNDERSTORMS, THE TIMING OF WHICH WILL BE RELATED TO FAIRLY NEBULOUS DISTURBANCES THAT ARE DIFFICULT TO PREDICT AT THIS TIME. THUS, WILL PROBABLY LEAVE POP FORECAST FOR NEXT WEEK VERY SIMILAR TO THE ONE FROM PREVIOUS PACKAGE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Apr 26, 8:31 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 831 AM CDT THU APR 26 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 831 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...ACCOMPANIED BY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SURFACE BOUNDARY WILL HANG AROUND THE MID STATE AREA OVER THE WEEKEND AND DURING THE FIRST HALF OF NEXT WEEK...AND ALLOW FOR PERIODS OF SCATTERED SHOWERS THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND THIS EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Special weather statement, Apr 26, 6:34 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT THU APR 26 2012
TNZ059-270000-
WILLIAMSON-
634 PM CDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF FOREST HILLS...OR 9 MILES
NORTHWEST OF FRANKLIN...MOVING SOUTHEAST AT 35 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3605 8692 3604 8686 3593 8662 3591 8663
3590 8662 3577 8673 3601 8700 3603 8698
3605 8693
31Local storm report, Apr 26, 6:35 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E0.50 INCH SUMNER TN TRAINED SPOTTER
ONE HALF INCH HAIL IN WESTMORELAND
0410 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E0.75 INCH ROBERTSON TN TRAINED SPOTTER
0411 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL IN WESTMORELAND.
0421 PM HAIL ADAMS 36.58N 87.07W
04/26/2012 E1.25 INCH ROBERTSON TN TRAINED SPOTTER
0422 PM HAIL WESTMORELAND 36.56N 86.25W
04/26/2012 E1.75 INCH SUMNER TN TRAINED SPOTTER
0451 PM HAIL 3 NE WESTMORELAND 36.59N 86.21W
04/26/2012 E1.75 INCH MACON TN TRAINED SPOTTER
GOLFBALL HAIL AND 5 INCH TREE BRANCHES BLOWN DOWN.
0457 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
0458 PM HAIL SPRINGFIELD 36.50N 86.88W
04/26/2012 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
0528 PM HAIL 6 N CARTHAGE 36.34N 85.94W
04/26/2012 E0.75 INCH SMITH TN TRAINED SPOTTER
PENNY SIZE HAIL IN THE COMMUNITY OF GRAVELTOWN.
0550 PM HAIL HENDERSONVILLE 36.29N 86.60W
04/26/2012 E1.00 INCH SUMNER TN TRAINED SPOTTER
QUARTER SIZE HAIL IN HENDERSONVILLE.
0600 PM HAIL 4 SW GREENBRIER 36.38N 86.85W
04/26/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
0612 PM HAIL MOUNT JULIET 36.21N 86.52W
04/26/2012 E1.00 INCH WILSON TN PUBLIC
0625 PM HAIL 10 SW LEBANON 36.11N 86.45W
04/26/2012 E1.00 INCH WILSON TN TRAINED SPOTTER
QUARTER SIZE HAIL IN GLADEVILLE.
&&
31Special weather statement, Apr 26, 6:41 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 PM CDT THU APR 26 2012
TNZ025-026-059-270015-
CHEATHAM-DICKSON-WILLIAMSON-
641 PM CDT THU APR 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON AND WILLIAMSON
COUNTIES...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WHITE BLUFF...OR 7 MILES
NORTHEAST OF DICKSON...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3618 8718 3608 8704 3605 8704 3604 8704
3605 8705 3602 8705 3595 8716 3620 8742
31Local storm report, Apr 26, 6:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL WHITE BLUFF 36.11N 87.21W
04/26/2012 E0.75 INCH DICKSON TN PUBLIC
&&
21Local storm report, Apr 26, 7:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
700 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 2 SW BRENTWOOD 35.98N 86.81W
04/26/2012 E1.25 INCH WILLIAMSON TN PUBLIC
&&
21Local storm report, Apr 26, 7:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL FRANKLIN 35.93N 86.84W
04/26/2012 E1.00 INCH WILLIAMSON TN TRAINED SPOTTER
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:01 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 29 min |
| Apr 26, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 13 min |
| Apr 26, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
| Apr 26, 7:55 PM CDT | Special Weather Statement | OHX | Rutherford | 35 min |
| Apr 26, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.